Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 67, NWS Eureka, CA

October 12, 2012

NWS Eureka, CA issued this small craft advisory at Oct 12, 2012, 8:51 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2012, 8:51 PM PDT (03:51 UTC)
Expired
Oct 13, 2012, 3:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WHUS76 KEKA 130351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 PM PDT FRI OCT 12 2012

...A WEAK FRONT BRINGS SMALL CRAFT WINDS TO THE NORTHERN WATERS...

PZZ470-131000-
/O.NEW.KEKA.SC.Y.0067.121013T0351Z-121013T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
851 PM PDT FRI OCT 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS...SW 15 TO 25 KT OVERNIGHT ASSOCIATED WITH A PASSING
  FRONT. WINDS WILL DIMINISH TO 5 TO 15 KT SATURDAY MORNING.

* SEAS...AROUND 6 FT INCLUDING W 3 TO 5 FT AT 12 SECONDS AND SW 2
  TO 4 FT AT 5 SECONDS. THE SHORT PERIOD SW WAVE WILL SUBSIDE
  THROUGH THE DAY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
756 
WHUS76 KEKA 130958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PDT SAT OCT 13 2012


PZZ470-131100-
/O.EXP.KEKA.SC.Y.0067.000000T0000Z-121013T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 AM PDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 7:50 PM PDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 12, 7:50 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
750 PM PDT FRI OCT 12 2012

.SYNOPSIS...A WEAK FRONT APPROACHING NORTHWEST CALIFORNIA WILL
BRING LIGHT RAIN TONIGHT INTO SATURDAY MORNING...MAINLY TO
LOCATIONS NORTH OF CAPE MENDOCINO. MENDOCINO COUNTY WILL STAY
MOSTLY DRY. DRY WEATHER SHOULD RETURN SATURDAY NIGHT THROUGH
SUNDAY...BEFORE ANOTHER FRONT BRINGS A BETTER THREAT OF RAIN TO
THE AREA ON MONDAY.

&&

.EVENING UPDATE...QUICK UPDATE TO THE FORECAST AS EVENING SATELLITE
IMAGERY SHOWS THE FRONT APPROACHING THE COAST A FEW HOURS QUICKER
THAN EARLIER FORECAST. BROOKINGS OREGON HAS BEEN REPORTING LIGHT
RAIN FOR LAST COUPLE HOURS AND CRESCENT CITY SHOULD NOT BE FAR
BEHIND. WENT AHEAD AND INCREASED POPS FROM ABOUT THE EEL RIVER
NORTHWARD OVERNIGHT, PEAKING AT 100 PERCENT UP IN DEL NORTE COUNTY.
ALSO EARLY 00Z MODELS ARE INDICATING MENDOCINO COUNTY MAY ESCAPE
PRECIPITATION, SO HAVE DECREASED POPS THERE A LITTLE. BFG

&&

.PREV DISCUSSION... /ISSUED 258 PM PDT FRI OCT 12 2012/

.DISCUSSION...SATELLITE SHOWS CLOUDS ALONG THE COAST AND A WEAK
FRONT APPROACHING THE WEST COAST. THE WEAK FRONT WILL BRING
NORTHWEST CALIFORNIA LIGHT RAIN TONIGHT INTO SATURDAY
MORNING, MAINLY TO LOCATIONS NORTH OF CAPE MENDOCINO. MENDOCINO
COUNTY WILL STAY MOSTLY DRY. THE GREATEST POPS AND THREAT OF RAIN
WILL BE NORTH OF CAPE MENDOCINO. THE FRONT IS NOT TOO IMPRESSIVE
AND THERE IS NOT MUCH MOISTURE FOR IT TO WORK WITH. TOTAL RAINFALL
AMOUNTS THROUGH SATURDAY AFTERNOON LOOK TO BE UP TO 0.25 INCHES
ACROSS DEL NORTE COUNTY, FROM 0.5-0.15 INCHES ACROSS HUMBOLDT
COUNTY, AROUND 0.5 INCHES ACROSS TRINITY COUNTY, AND LESS THAN 0.5
INCHES ACROSS MENDOCINO COUNTY. SHOWERS WILL DIMINISH DURING THE
DAY ON SATURDAY AFTERNOON AND EXPECT DRY CONDITIONS INTO SUNDAY.
THE NEXT THREAT OF RAIN WILL BE ON MONDAY. THE CHALLENGE IS HOW
FAR SOUTH THE RAIN MAKES IT BECAUSE THEIR IS A TIGHT AREA BETWEEN
RAIN AND LOTS OF RAIN. RIGHT NOW THE GREATEST THREAT APPEARS TO BE
ACROSS DEL NORTE COUNTY, DIMINISHING TO THE SOUTH. MODELS VARY
WHERE THE HEAVIEST RAINFALL WILL BE, BUT THEY ALL SHOW SOME
RAINFALL ACROSS OUR NORTHERN SECTIONS. RAISED POPS FURTHER TO
REFLECT THIS. AFTER A MOIST DAY WITH LIGHT WINDS ON TUESDAY,
RIDGING BUILDS OVER THE WEST COAST MIDWEEK. THIS WILL LEAD TO DRY
WEATHER AND WARMER TEMPERATURES.

&&

.AVIATION...EXTENSIVE CLOUD LAYER WAS COVERING MOST OF THE FORECAST
AREA THIS AFTERNOON WITH TOPS UP TO 4500 FEET. INCREASING SOUTH AND
SOUTHEAST WINDS TONIGHT SHOULD CREATE DECENT MIXING. CEILINGS ARE
EXPECTED TO REMAIN MVFR OR BETTER UNTIL RAIN AND DRIZZLE DEVELOPS.
INCOMING FRONT SHOULD BRING INCREASING RAIN TO DEL NORTE COUNTY
BY LATE EVENING...WITH LITE RAIN AND MISTY DRIZZLE DOWN TO KACV
AND KFOT BY EARLY SAT MORNING. VSBYS AND CIGS WILL FALL TO IFR
OR LOWER BY EARLY SAT MORNING AT COASTAL AIRPORTS AS MOISTURE
ASSOCIATED WITH THE FRONT PUSHES ASHORE.

&&

.MARINE...SOUTHERLY WINDS HAVE BEEN INCREASING NORTH OF CAPE
MENDO THIS AFTERNOON IN ADVANCE OF A WEAKENING FRONT. THE
STRONGEST WINDS OF 15-20 KT LOOK TO BE IN PZZ470 AND AROUND
CAPE MENDO AND ST GEORGE. A FEW GUST TO 25 KT MAY OCCUR AS
WELL...BUT THE AREAL COVERAGE AND DURATION WILL BE LIMITED
FOR A SMALL CRAFT ADVISORY. THE FRONT SHOULD STALL AND THEN
DISSIPATE OVER THE WATERS ON SAT AS A HIGH PRESSURE BUILDS
UP FROM THE SW. EXPECT WINDS TO DIMINISH AND GO LIGHT
SOUTHERLY BY MIDDAY SAT. GFS AND NAM12 INDICATE A SLIGHTLY
STRONGER FRONT APPROACHING THE AREA SUN NIGHT INTO MON MORNING.
THE STRONGEST WINDS WITH THIS FEATURE APPEARS TO STAY NORTH OF
THE FORECAST AREA. WE WILL BE IN THE EDGE OF THE STRONG WINDS AND
MAY SEE SOUTHERLY WINDS OF 20-25 KT ON MONDAY NORTH OF CAPE MENDO.
NORTH WINDS SHOULD START TO RETURN ON TUE AND THEN INCREASE ON WED
AS AS HIGH PRESSURE BUILDS OFFSHORE IN THE WAKE OF THE FRONT.
TIMING AND STRENGTH OF THE NORTH WINDS IS STILL UNCERTAIN...BUT
SHOULD REACH SMALL CRAFT ADVISORY LEVEL OF 20-25 KT IN THE OUTER
WATERS BY WED.

SEAS WILL CONTINUE TO BE COMPRISED OF A MIXTURE OF RELATIVELY
LONG PERIOD WESTERLY SWELL AND SHORTER PERIOD WAVES ARISING
FROM THE SOUTHERLY WINDS TONIGHT AND SAT. PEAK ENERGY IN THE
SPECTRUM MAY BRIEFLY SHIFT TOWARD HIGHER FREQ BANDS TONIGHT.
HOWEVER...THE LONGER PERIOD WAVES WILL REMAIN DOMINATE THROUGH
SUN. A NEW SWELL LONG PERIOD SWELL WILL ENTER THE WATERS LATE SAT
NIGHT. WAVES OF 1-2 FT AROUND 18-20 SECONDS SHOULD BUILD ON SUNDAY.
THIS SWELL PROBABLY WONT BECOME DOMINANT...UNTIL SUN NIGHT OR MON
WHEN HEIGHTS HIT 8-10 FT AT 14 SECS. SHORTER PERIOD SEAS ARE IN
STORE BY MIDWEEK AS NORTHERLY WINDS INCREASE OFFSHORE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 12, 5:32 AM PDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
532 AM PDT FRI OCT 12 2012

CAZ001>004-076-131245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
532 AM PDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.